Alert archive / Tennessee / Freeze Warnings in 2022

Freeze Warning 1, NWS Nashville, TN

April 8, 20224 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 8, 2022, 2:44 PM CDT for 4 counties in Tennessee. It took effect at Apr 9, 2022, 4:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 2:44 PM CDT (19:44 UTC)
In effect from
Apr 9, 2022, 4:00 AM CDT
Expired
Apr 9, 2022, 7:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Van Buren County, TN

The radar

The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:21 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 8, 12:21 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1221 PM CDT Fri Apr 8 2022

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Several reports received of wintry precipitation mixing in with
rainfall across mid state region as these mid morning hours
progress per cold temperatures aloft associated with upper level
trough passage. May continue to see some short spurts of this
wintry mix at some locations at times, but will not be main
precipitation experienced with surface temperatures presently
mainly low to mid 40s with a slight temperature warmup expected
as remainder of today progresses. Latest NAMNest model solution
initialized well with current regional radar mosaic imagery and
has a reasonable logical progged weather pattern evolution
solution through afternoon hours today. Main upper level
troughing influences will continue to move west to east across
area as today progresses. Most rainfall potential should be during
remainder of morning into early afternoon hours, with rainfall
potential decreasing from the west as mid to late afternoon hours
progress. Per current regional temperature trends and consensus
blended model solution guidance values, lowered high temperatures
by on average a couple of degrees across mid state region today.
Tweaked hourly temperature, dewpoint, sky condition, and wind
speed/direction grids blending them with associated previously
forecasted hourly late morning to early afternoon hourly gridded
values. Will also once again update suite of forecast products
shortly after noontime to at least remove morning numerical and
wording references. Remainder of forecast continues to be on
track.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A cold front is making its way across Middle
Tennessee early this afternoon, with mainly light rain, sleet and
snow contained within a narrow band of precipitation that has
formed along the boundary. Ceilings will likely oscillate between
MVFR/VFR for a few hours in the wake of this front with a gusty
west wind. Showers will fully exit the mid state by evening, but
light snow is also possible overnight at CSV as occluded-frontal
moisture swings through the mid state.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........08
Hazardous weather outlook, Apr 8, 2:44 AM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Nashville TN
244 AM CDT Fri Apr 8 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-090745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
244 AM CDT Fri Apr 8 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

For tonight, light snow accumulations (dusting to 0.5") will be
possible along the Cumberland Plateau. In addition, patchy frost is
possible in the extreme southwest portions of Middle TN.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A widespread frost is possible on Saturday night, especially for
those along and east of I-65. Several locations along the Upper
Cumberland may drop below freezing as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:44 PM CDTFrost AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more11 hr

Nearby

Freeze Warnings in Tennessee, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.